Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 127, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 16, 2016, 5:04 PM CDT for Chickasaw County, Lee County, Monroe County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 5:04 PM CDT (22:04 UTC)
- Expired
- Jul 16, 2016, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chickasaw County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WGUS54 KMEG 162204
FFWMEG
MSC017-081-095-170100-
/O.NEW.KMEG.FF.W.0127.160716T2204Z-160717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 800 PM CDT
* AT 504 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TUPELO...VERONA...OKOLONA...SHANNON...PLANTERSVILLE...NEW WREN...
NETTLETON...LEOTIS...OLD UNION...WREN AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3422 8875 3422 8854 3413 8854 3394 8855
3392 8887
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:57 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 16, 2:57 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Memphis TN 257 PM CDT SAT JUL 16 2016 .DISCUSSION... Skies are partly cloudy across most of the forecast area this afternoon with temperatures ranging from the mid 80s to lower90s. Some thunderstorms have developed with most of the activity over portions of north Mississippi. These thunderstorms should start to die out later this afternoon. An upper level ridge is taking control of much of the southern U.S. for the next couple of days. This will mean mainly dry weather for tonight through Monday night. Temperatures will be quite warm during the period with highs in the low to mid 90s. Heat index values will climb to at or slightly above 100 degrees for both Sunday and Monday but should remain below 105 so no Heat Advisory is needed at this time. A couple of upper level disturbances will drop into the forecast area from the north. One will move through the region on Tuesday and the second one will move through on Wednesday. As a result, there will be a chance of thunderstorms both days. The upper level disturbance on Tuesday appears to be a little stronger so there will be a little better chance for thunderstorms on Tuesday. Outside of thunderstorms, temperatures will remain quite warm with highs both days in the low to mid 90s. A return to dry weather is expected for Thursday and Friday as temperatures remain in the low to mid 90s. Another upper level disturbance may move through the region next Saturday so there may be a few thunderstorms then. ARS && .AVIATION...18Z TAF cycle VFR conditions and light winds expected to prevail for much of the period. Winds mostly from the east to northeast today...shifting more southerly tomorrow. Thunderstorms are developing near TUP...will carry vcts for much of the afternoon and amend if radar indicates storms look to be on station. 30 && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 16, 3:15 AM CDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 315 AM CDT SAT JUL 16 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-171015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 315 AM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALIZED DAMAGING WIND GUSTS...HEAVY RAINFALL WITH LOCALIZED FLOODING...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT IS EXPECTED TO DEVELOP LATE IN THE WEEKEND AND PERSIST THROUGH MUCH OF NEXT WEEK. HEAT INDEX VALUES MAY EXCEED 105 DEGREES AT TIMES DURING THIS PERIOD AND HEAT ADVISORIES MAY BECOME NECESSARY FOR PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ISOLATED WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:25 PM CDT | Special Weather Statement | MEG | Tate | 50 min |
| Jul 15, 9:21 PM CDT | Special Weather Statement | MEG | Benton | 39 min |
| Jul 15, 11:36 PM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tunica | 3 hr |
| Jul 16, 5:07 PM CDT | Special Weather Statement | MEG | Monroe | 38 min |
| Jul 16, 5:26 PM CDT | Flash Flood Warning | MEG | Monroe | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.